MAUDE Adverse Event Report: BIOMET MICROFIXATION ELEVATOR #2; ELEVATOR, SURGICAL, DENTAL

BIOMET MICROFIXATION ELEVATOR #2; ELEVATOR, SURGICAL, DENTAL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that while the doctor was luxating a tooth, the tip of the instrument fractured.The tip was easily suctioned out.No adverse events have been reports as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The elevator was in good overall condition, with some minor cosmetic damage from general handling and the tip was fractured.No additional complaints were found on this lot.The most likely underlying cause of the complaint is excessive force was applied, beyond what the instrument was designed to encounter.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
ELEVATOR #2
Common Device Name
ELEVATOR, SURGICAL, DENTAL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8735557
Report Number0001032347-2019-00338
Device Sequence Number16787154
Product Code EMJ
UDI-Device Identifier00841036028220
UDI-Public00841036028220
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number09-0261
Device Lot Number011014A14
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1